MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 251; INTRAOCULAR LENS
Model Number 251 (+19.5D)
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for an event that occurred outside of the usa.Deformed haptic is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Event occurred in australia.Deformed haptic after implantation.There was possible to serious injury.Medical device problem: a040609, material twisted/bent.Iol was explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
This follow-up report #1 emdr is being submitted to fda for a reportable event that occurred outside the usa.The report includes corrected and additional information not available/included in the initial report.Corrected information: h3 - corrected to yes additional information: g6 - type of report - noted as follow-up #1 h2 - type of follow-up - noted for correction and additional information h6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6) ; model: 251).We also confirmed there were no abnormalities on the loop pull strength test record of the material lot.(tycf-g115-10).The dye test result showed the injector tip was properly coated.The lens release test result showed that the re-installed new iol could be released from the returned cartridge/tip and injector body without any problems.The exact root cause was not determined.However, based on the available information and our investigation, we believe this event was not caused by our product quality.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in australia deformed haptic after implantation.There was possible to serious injury medical device problem: a040609, material twisted/bent iol was explanted on (b)(6) 2023.

Brand Name
251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key18414486
Report Number3006723646-2023-00464
Device Sequence Number16817046
Product Code HQL
UDI-Device Identifier04547480450285
UDI-Public04547480450285
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number251 (+19.5D)
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown